Alert archive / Nebraska / Red Flag Warnings in 2024
Red Flag Warning 25, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Nov 20, 2024, 2:45 AM CST for 17 counties in Nebraska. It took effect at Nov 20, 2024, 12:00 PM CST. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 20, 2024, 2:45 AM CST (08:45 UTC)
- In effect from
- Nov 20, 2024, 12:00 PM CST
- Expired
- Nov 20, 2024, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 53 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 20, 3:34 PM CST | NON-TSTM WND GST 62 | 5 Sw Butte, NE | PWS measured gust. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2737 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367 WWUS83 KLBF 200845 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 245 AM CST Wed Nov 20 2024 NEZ206-208-209-219-210000- /O.NEW.KLBF.FW.W.0025.241120T1800Z-241121T0000Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Loess Plains- 245 AM CST Wed Nov 20 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR LOW HUMIDITY AND HIGH WINDS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low humidity and high winds, which is in effect from noon today to 6 PM CST this evening. * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin and Fire Weather Zone 219 Loess Plains. * TIMING...12 PM to 6 PM CST Wednesday. * WINDS...Northwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * TEMPERATURES...Highs generally in the lower to mid 40s. * LIGHTNING...Not expected. * IMPACTS...Any fire start will likely spread rapidly and become difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
696 WWUS83 KLBF 202356 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 556 PM CST Wed Nov 20 2024 NEZ206-208-209-219-210100- /O.EXP.KLBF.FW.W.0025.000000T0000Z-241121T0000Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Loess Plains- 556 PM CST Wed Nov 20 2024 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR... The combination of strong winds decreasing along with cooler temperatures this evening will allow the Red Flag Warning to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Nov 19, 10:35 PM CST, 4 hours 10 minutes earlier. Its key messages:
- * Strong northwest wind gusts up to 60 mph expected Wednesday afternoon before decreasing after sunset. * Dry conditions expected through Sunday with a return to milder temperatures in the mid 50s to low 60s by Saturday. * Next potential for precipitation arrives on Monday along the Nebraska/South Dakota border, although, development and precip type for this system is still uncertain.
Area forecast discussion, Nov 19, 10:35 PM CST, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1035 PM CST Tue Nov 19 2024 .KEY MESSAGES... * Strong northwest wind gusts up to 60 mph expected Wednesday afternoon before decreasing after sunset. * Dry conditions expected through Sunday with a return to milder temperatures in the mid 50s to low 60s by Saturday. * Next potential for precipitation arrives on Monday along the Nebraska/South Dakota border, although, development and precip type for this system is still uncertain. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 249 PM CST Tue Nov 19 2024 In the wake of the departing upper level low, upper level ridging will build across the Rockies tonight. However, the low will be slow to depart the region and remain fairly stationary over the northern Plains through Wednesday. As a result the pressure gradient will tighten across Nebraska bringing very strong winds to north central Nebraska on Wednesday. Northwest winds up to 30 to 40 mph with gusts up to 60 mph will be possible by late morning lasting through the afternoon. Therefore a High Wind Warning is in effect through 00Z, which after this time winds are expected to diminish. The stalled upper level low will allow for cold air advection to push into the region as well bringing some near normal to slightly below normal temperatures to the region. Current 850 mb temperatures will be in the -2 to -8 C range resulting in surface temperatures to only rise into the low to mid 40s tomorrow (nearly 5 to 10 degrees below normal), however, lows will drop into the upper teens to mid 20s which is very close to our low 20 normals for this time of year. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Issued at 249 PM CST Tue Nov 19 2024 Upper level ridging will remain in place through the weekend keeping much of the region in dry conditions. A return to warm air advection will allow for milder temperatures to return through the weekend, especially west of US-83 where the gentle increase in terrain will allow for slightly warmer temperatures. A surge of 850 mb temperatures in the 6 to 10 C range by Sunday will result in a gradual return to above normal highs. Thursday remains chilly (low 40s to low 50s) as the upper low slowly pushes off to the east with the warmest temperatures across the west. By Saturday, highs return into the 50s with some locations across the Panhandle reaching into the low 60s. While Sunday remains dry, the upper level ridge will begin to flatten in advance of the next system bringing below normal temperatures in the 40s to the region (highest temperatures south of I-80). The next system to bring some precipitation to Nebraska will be on Monday as a shortwave trough pushes through. At this time, the greatest potential for precipitation will be along the Nebraska/South Dakota border. However, there is high uncertainty regarding this system on track and development. For now, have only included a slight chance PoP (~20 percent) into the forecast across portions of northern Nebraska. Due to the high uncertainty, confidence in the precip type is also low. Will be watching this developing system closely over the next few days. If you have early holiday travel plans, keep a close eye on the latest forecast and be prepared to make adjustments to your plans. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 1032 PM CST Tue Nov 19 2024 Wind will be the main issue the next 24 hours across western and north central Nebraska. Strong gusty northwest winds can be expected. Stronger winds just off the surface will lead to low-level wind shear concerns overnight as well. Otherwise look for VFR conditions to prevail across all of western and north central Nebraska through Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 8 AM CST /7 AM MST/ to 6 PM CST /5 PM MST/ Wednesday for NEZ005>010-094. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Taylor
Hazardous weather outlook, Nov 19, 3:50 PM CST, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 350 PM CST Tue Nov 19 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-202200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 350 PM CST Tue Nov 19 2024 /250 PM MST Tue Nov 19 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Gusty northwest winds continue overnight with peak speeds of 25 to 40 mph expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A High Wind Warning has been issued for northern Nebraska Wednesday morning through the afternoon. Please refer to this product for more information. Increased wind gusts are expected Wednesday across much of western and north central Nebraska. Gusts of 45 to 55 mph with sporadic gusts up to 60 mph are possible, mainly for areas north of Highway 2. These strong winds may pose issues for travelers, especially those with high profile vehicles. The strong winds in tandem with dry air will also lead to elevated to near-critical fire weather concerns, mainly for areas that saw little to no rain Monday. A pattern change next week will bring about colder temperatures and the threat for wintry conditions during the Thanksgiving travel period. Details remain far from certain so continue to monitor later forecasts for more up to date information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.